Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 21, 2016, 3:20 PM CDT for 26 counties in Kansas. It took effect at Mar 22, 2016, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 3:20 PM CDT (20:20 UTC)
- In effect from
- Mar 22, 2016, 12:00 PM CDT
- Expired
- Mar 22, 2016, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS83 KICT 212020 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT MON MAR 21 2016 KSZ051>053-067>072-082-083-091>096-098>100-221130- /O.UPG.KICT.FW.A.0009.160322T1700Z-160323T0200Z/ /O.NEW.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ /O.NEW.KICT.FW.A.0011.160323T1700Z-160324T0200Z/ /O.CON.KICT.FW.W.0013.000000T0000Z-160322T0100Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- 320 PM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051... 052...053...067...068...069...070...071...072...082...083...091... 092...093...094...095...096...098...099 AND 100... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052... 053...067...068...069...070...071...072...082...083...091...092... 093...094...095...096...098...099 AND 100... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070...071... 072...082...083...091...092...093...094...095...096...098... 099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...WILL PERSIST UNTIL EARLY THIS EVENING. EXTREME FIRE DANGER IS LIKELY TUESDAY AFTERNOON AND EVENING...AND POSSIBLE AGAIN WEDNESDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH...DIMINISHING SLIGHTLY THIS EVENING. SOUTH WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH ARE LIKELY BOTH TUESDAY AND WEDNESDAY DURING THE AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT UNTIL EARLY THIS EVENING...AND AS LOW AS 15 TO 25 PERCENT TUESDAY AND WEDNESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-047>050-221130- /O.UPG.KICT.FW.A.0009.160322T1700Z-160323T0200Z/ /O.NEW.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ /O.CON.KICT.FW.W.0013.000000T0000Z-160322T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- 320 PM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049 AND 050... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049 AND 050... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. * EXTREME GRASSLAND FIRE DANGER...WILL PERSIST UNTIL EARLY THIS EVENING. EXTREME FIRE DANGER IS LIKELY TUESDAY AFTERNOON INTO TUESDAY EVENING. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH THROUGH EARLY THIS EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT UNTIL EARLY THIS EVENING...AND AS LOW AS 13 PERCENT TUESDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
5 follow-up statements
167 WWUS83 KICT 220046 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 746 PM CDT MON MAR 21 2016 KSZ051>053-067>072-082-083-091>096-098>100-221600- /O.EXP.KICT.FW.W.0013.000000T0000Z-160322T0100Z/ /O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ /O.CON.KICT.FW.A.0011.160323T1700Z-160324T0200Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- 746 PM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070...071...072...082...083... 091...092...093...094...095...096...098...099 AND 100... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070... 071...072...082...083...091...092...093...094...095...096...098... 099 AND 100... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052... 053...067...068...069...070...071...072...082...083...091...092... 093...094...095...096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ032-033-047>050-221600- /O.EXP.KICT.FW.W.0013.000000T0000Z-160322T0100Z/ /O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- 746 PM CDT MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049 AND 050... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049 AND 050... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
644 WWUS83 KICT 220842 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 342 AM CDT TUE MAR 22 2016 KSZ051>053-067>072-082-083-091>096-098>100-222345- /O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ /O.CON.KICT.FW.A.0011.160323T1700Z-160324T0200Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN- KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- 342 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070...071...072...082... 083...091...092...093...094...095...096...098...099 AND 100... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 051...052...053...067...068...069...070... 071...072...082...083...091...092...093...094...095...096...098... 099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ049-050-222345- /O.EXA.KICT.FW.A.0011.160323T1700Z-160324T0200Z/ /O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ SALINE-RICE- 342 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049 AND 050... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049 AND 050... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ032-033-047-048-222345- /O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 342 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047 AND 048... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
925 WWUS83 KICT 221613 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1113 AM CDT TUE MAR 22 2016 KSZ049>053-067>072-082-083-091>096-098>100-230715- /O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ /O.CON.KICT.FW.A.0011.160323T1700Z-160324T0200Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1113 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049... 050...051...052...053...067...068...069...070...071...072...082... 083...091...092...093...094...095...096...098...099 AND 100... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...050...051...052...053...067...068... 069...070...071...072...082...083...091...092...093...094...095... 096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KSZ032-033-047-048-230200- /O.CON.KICT.FW.W.0014.160322T1700Z-160323T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 1113 AM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047 AND 048... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
461 WWUS83 KICT 221944 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 244 PM CDT TUE MAR 22 2016 KSZ049>053-067>072-082-083-091>096-098>100-231045- /O.UPG.KICT.FW.A.0011.160323T1700Z-160324T0200Z/ /O.NEW.KICT.FW.W.0015.160323T1700Z-160324T0300Z/ /O.CON.KICT.FW.W.0014.000000T0000Z-160323T0200Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 244 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049... 050...051...052...053...067...068...069...070...071...072...082... 083...091...092...093...094...095...096...098...099 AND 100... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049... 050...051...052...053...067...068...069...070...071...072...082... 083...091...092...093...094...095...096...098...099 AND 100... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ047-048-231045- /O.NEW.KICT.FW.W.0015.160323T1700Z-160324T0300Z/ /O.CON.KICT.FW.W.0014.000000T0000Z-160323T0200Z/ BARTON-ELLSWORTH- 244 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047 AND 048... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047 AND 048... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-230200- /O.CON.KICT.FW.W.0014.000000T0000Z-160323T0200Z/ RUSSELL-LINCOLN- 244 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND 033... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KETCHAM
200 WWUS83 KICT 230147 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 847 PM CDT TUE MAR 22 2016 KSZ047>053-067>072-082-083-091>096-098>100-231700- /O.EXP.KICT.FW.W.0014.000000T0000Z-160323T0200Z/ /O.CON.KICT.FW.W.0015.160323T1700Z-160324T0300Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 847 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048...049...050...051...052...053...067...068...069... 070...071...072...082...083...091...092...093...094...095...096... 098...099 AND 100... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 047...048... 049...050...051...052...053...067...068...069...070...071...072... 082...083...091...092...093...094...095...096...098...099 AND 100... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ032-033-230300- /O.EXP.KICT.FW.W.0014.000000T0000Z-160323T0200Z/ RUSSELL-LINCOLN- 847 PM CDT TUE MAR 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032 AND 033... THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. AS TEMPERATURES CONTINUE TO FALL...RELATIVE HUMIDITIES WILL SLOWLY RECOVER THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 21, 3:10 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 21, 3:10 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT MON MAR 21 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 306 PM CDT MON MAR 21 2016 THE MAIN FORECAST CONCERNS OVER THE NEXT FEW DAYS IS STRONG WINDS AND ELEVATED GRASSLAND FIRE DANGER LEVELS. A LEE TROUGH WILL MAINTAIN A FAIRLY TIGHT PRESSURE GRADIENT ACROSS KANSAS TONIGHT...WITH BREEZY SOUTHERLY WINDS LIKELY KEEPING TEMPERATURES UP FOR MUCH OF THE NIGHT. USED A NON-DIURNAL TEMPERATURE TREND IN THE GRIDS TO ACCOUNT FOR THE ABOVE NORMAL TEMPERATURES. AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL SLIDE INTO THE CENTRAL/SOUTHERN ROCKIES LATER TUESDAY-TUESDAY NIGHT...BEFORE PUSHING EASTWARD ACROSS THE CENTRAL PLAINS WEDNESDAY INTO WEDNESDAY NIGHT. SURFACE CYCLOGENESIS WILL OCCUR TUESDAY NEAR THE KS/CO BORDER. THE PRESSURE GRADIENT AND STEEPENED DIURNALLY-ENHANCED LOW-MID LEVEL LAPSE RATES WILL ALLOW FOR STRONG SOUTH WINDS MAINLY OVER SOUTH-CENTRAL/SOUTHEASTERN KANSAS WHERE WIND ADVISORY LEVELS APPEAR MOST LIKELY. 1000-850 THICKNESSES EASILY SUPPORT THE GOING...WELL ABOVE NORMAL HIGHS FOR TUESDAY (UPPER 70S SOUTHEAST/MID 80S CENTRAL)...WITH RUSSELL'S RECORD HIGH (84/1994) IN JEOPARDY. THE SURFACE LOW IS PROGGED TO DEEPEN TO ABOUT 989 MB AS IT TRACKS EASTWARD ACROSS NORTHERN KANSAS WEDNESDAY...REACHING NORTHWEST MISSOURI WEDNESDAY EVENING. THE WARM SECTOR STILL LOOKS TO REMAIN DRY ACROSS OUR FORECAST AREA...WITH THE DRYLINE SWEEPING EASTWARD OUT OF SOUTHEASTERN KS BEFORE ENCOUNTERING ENOUGH LOW-LEVEL MOISTURE FOR CONVECTION. VERY WINDY CONDITIONS ARE PROGGED AREA-WIDE WEDNESDAY GIVEN THE STRENGTH OF THE SURFACE CYCLONE...AND DRY ADIABATIC LAPSE RATES FROM THE SURFACE TO ABOVE 700 MB. A CANADIAN COLD FRONT WILL SWEEP THROUGH CENTRAL KS WEDNESDAY AFTERNOON AND SOUTHEAST KS WEDNESDAY EVENING WITH STRONG/GUSTY NORTHWESTERLY WINDS BEHIND THE FRONTAL PASSAGE. WIND HEADLINES WILL LIKELY BE NEEDED FOR WEDNESDAY INTO WEDNESDAY NIGHT. COOLER TEMPERATURES AND DRY WEATHER CAN BE EXPECTED THURSDAY BEHIND THE CANADIAN FRONT. JMC .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 306 PM CDT MON MAR 21 2016 AN UPPER LEVEL TROUGH IS PROGGED TO DEVELOP OVER THE CENTRAL CONUS THIS WEEKEND...BEFORE SLIDING EASTWARD EARLY NEXT WEEK. THERE ARE DIFFERENCES BETWEEN THE ECMWF AND GFS IN THE EXACT EVOLUTION/TIMING OF THE SOUTHERN PORTION OF THIS UPPER TROUGH. THEY DO AGREE ON A COLD FRONT PUSHING SOUTHWARD THROUGH THE AREA SATURDAY INTO SATURDAY NIGHT...WITH A CHANCE OF PRECIPITATION...BUT ONLY MODEST COOLING BEHIND THE FRONT. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1215 PM CDT MON MAR 21 2016 VFR CONDITIONS EXPECTED AT ALL SITES THROUGHOUT THE PERIOD. STRONG/GUSTY WINDS ANTICIPATED...WITH ONLY A SLIGHT DECREASE AT SUNSET. SURFACE PRESSURE GRADIENT RELAXES OVERNIGHT AROUND KGBD/KRSL...OTHERWISE GUSTY WINDS WILL CONTINUE ON TUE. -HOWERTON && .FIRE WEATHER... ISSUED AT 306 PM CDT MON MAR 21 2016 PLANNING TO MAINTAIN CURRENT RED FLAG WARNING UNTIL 01Z THIS EVENING WITH MARGINAL RED FLAG CONDITIONS PERSISTING UNTIL SUNDOWN. UPGRADED THE FIRE WEATHER WATCH TUESDAY TO A RED FLAG WARNING UPON COORDINATING WITH SURROUNDING FORECAST OFFICES...GIVEN STRONG SOUTH- SOUTHWESTERLY WINDS...MUCH ABOVE NORMAL TEMPERATURES...AND DRY ADIABATIC LAPSE RATES FROM THE SURFACE TO 700-600 MB. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15-25% ARE EXPECTED GENERALLY ALONG/WEST OF THE FLINT HILLS...WITH 25-30% OVER SOUTHEAST KS. A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO TRACK EASTWARD ACROSS NORTHERN KANSAS WEDNESDAY INTO WEDNESDAY...PROMOTING DEEP MIXING AND STRONG WINDS ACROSS THE REGION. MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15-25% ARE MOST LIKELY OVER SOUTH-CENTRAL AND SOUTHEAST KANSAS BEHIND A DRYLINE WHERE A FIRE WEATHER WATCH IS PLANNED. STRONG/GUSTY NORTHWEST WINDS WILL PERSIST WEDNESDAY NIGHT ALTHOUGH TEMPERATURES WILL BE COOLING...LIKELY KEEPING GRASSLAND FIRE DANGER LEVELS VERY HIGH OVERNIGHT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 47 83 57 73 / 0 0 0 10 HUTCHINSON 46 85 54 70 / 0 0 0 10 NEWTON 47 83 55 70 / 0 0 0 10 ELDORADO 48 82 58 74 / 0 0 0 10 WINFIELD-KWLD 48 82 59 74 / 0 0 0 10 RUSSELL 44 85 47 61 / 0 0 0 40 GREAT BEND 45 86 48 63 / 0 0 0 30 SALINA 46 85 52 69 / 0 0 0 20 MCPHERSON 46 84 53 69 / 0 0 0 10 COFFEYVILLE 47 78 59 78 / 0 0 10 10 CHANUTE 46 78 59 77 / 0 0 10 10 IOLA 46 77 58 76 / 0 0 10 10 PARSONS-KPPF 46 77 59 78 / 0 0 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR KSZ049>053-067>072-082-083-091>096-098>100. WIND ADVISORY FROM NOON TO 9 PM CDT TUESDAY FOR KSZ052-053- 068>072-083-091>096-098>100. &&
Hazardous weather outlook, Mar 21, 4:01 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 401 AM CDT MON MAR 21 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-220915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 401 AM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTH WINDS...DRY AIR AND WARMER TEMPERATURES WILL RESULT IN EXTREME GRASSLAND FIRE DANGER ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE RED FLAG WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSEASONABLY WARM TEMPERATURES AND STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE DANGER ON TUESDAY. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS. STRONG NORTHWEST WINDS BEHIND A COLD FRONT ON WEDNESDAY WILL AGAIN RESULT IN VERY HIGH TO EXTREME FIRE DANGER WITH VERY HIGH FIRE DANGER ALSO POSSIBLE ON THURSDAY. SNOW OR A RAIN SNOW MIX IS POSSIBLE ON WEDNESDAY NIGHT...MAINLY ACROSS CENTRAL KANSAS. LITTLE IF ANY SNOWFALL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:26 AM CDT | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 17 hr |
| Mar 21, 3:20 PM CDT | Fire Weather Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 23 hr |
| Mar 21, 3:22 PM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 11 more | 37 hr |
Nearby
Red Flag Warnings in Kansas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.